MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1162025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/23/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Alleged per clinical trial dvl-he-020: on (b)(6) 2014, the patient underwent primary ventral midline open hernia repair procedure, during which a xenmatrix surgical graft was trimmed and placed in underlay fashion intra-peritoneally and fixated using sutures.Fascia was achieved using interrupted sutures and full skin closure was achieved using sutures.The patient was discharged to home on (b)(6) 2014.Concomitant procedure includes ileostomy closure and creation of a colostomy.On (b)(6) 2015, the patient was diagnosed with reducible parastomal hernia recurrence at right upper quadrant (ruq).The ae is clinically assessed to be of mild severity, possibly related to the study device and not related to the procedure and recovering/resolving.The reported adverse event does not meet the definition of an sae (serious adverse event).
 
Additional Manufacturer Narrative
As reported, post implant of the xenmatrix, the patient was diagnosed with reducible parastomal hernia recurrence.The clinician has assessed the patient¿s postoperative course as possibly related to the study device and not related to the procedure and the ae is recovering/resolving.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of surgery.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in june,2014.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15181883
Report Number1213643-2022-00573
Device Sequence Number5809177
Product Code FTM
UDI-Device Identifier00801741031465
UDI-Public(01)00801741031465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Catalogue Number1162025
Device Lot NumberHUYE1324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight75 KG